Skip to main content Accessibility help

Lp-Theory of degenerate-elliptic and parabolic operators of second order

  • Baoswan Wong-Dzung (a1)


We consider the formal operator given by

in the Banach space X = LP(Rn), 1<p<∞. The coefficients ajk(x), aj(x), and a(x) are real-valued functions, ajk ε C2(Rn) has bounded second derivatives, aj ε Cl(Rn) has bounded first derivatives, and aεL(Rn). Furthermore, we assume that the n × n matrix (ajk(x)) is symmetric and positive semidefinite (i.e. ajk(xjξk≧0 for all (ξ1,…,ξnRn and x ε Rn). We prove that the degenerate-elliptic differential operator given by –A and restricted to , the minimal realization of –A, is essentially quasi-m-dispersive in Lp(Rn), (hence that the minimal realization of +A is quasi-m-accretive) and that its closure coincides with the maximal realization of –A.



Hide All
1Arendt, W., Chernoff, P. R. and Kato, T.. A generalization of dissipativity and positive semigroups. J. Operator Theory 8 (1982), 167180.
2Devinatz, A.. Selfadjointness of second order elliptic and degenerate elliptic differential operators. Proc. Intemat. Conf. on Differential Equations, Uppsala, Sweden pp. 3751. (Acta Universitatis Upsaliensis, 1977).
3Devinatz, A.. Selfadjointness of second order degenerate-elliptic operators. Indiana Univ. Math. J. 27 (1978), 255266.
4Devinatz, A.. On an inequality of Tosio Kato for degenerate-elliptic operators. J. Functional Anal. 32 (1979), 312335.
5Fichera, G.. Sulle equazioni differenziali lineari ellitico-paraboliche del secondo ordine. Atti Accad. Naz. Lincei Mem. Cl. Sci. Fis. Mat. Nat. Sez. I 5 (1956), 130.
6Fichera, G.. On a unified theory of boundary value problems for elliptic-parabolic equations of second order. In Boundary Problems in Differential Equations, pp. 97120 (Univ. of Wisconsin Press, 1960).
7Frehse, J.. Essential selfadjointness of singular elliptic operators. Bol. Soc. Brasil. Mat. 8 (1977), 87107.
8Freidlin, M. I.. On the factorization of non-negative definite matrices. Theory Probab. Appl. 13 (1968), 354356.
9Friedrichs, K. O.. The identity of weak and strong extensions of differential operators. Trans. Amer. Math. Soc. 55 (1944), 132151.
10Kato, T.. Remarks on pseudo-resolvents and infinitesimal generators of semigroups. Proc. Japan Acad. 35 (1959), 467468.
11Kato, T.. Linear evolution equations of ‘hyperbolic’ type. J. Fac. Sci. Univ. Tokyo Sect. I A Math. 17 (1970), 241258.
12Kato, T.. Schrödinger operators with singular potentials. Israel J. Math. 13 (1972), 135148.
13 J. Moser. A new proof of de Giorgi's theorem concerning the regularity problem for elliptic differential equations. Comm. Pure Appl. Math. 13 (1960), 457468.
14Oleinik, O. A.. Linear equations of second order with non-negative characteristic form. Mat. Sb. 69 (111) (1966), 111140; Amer. Math. Soc. Transl. Ser. 2 65 (1967), 167–199.
15Phillips, R. S.. Semigroups of positive contraction operators. Czechoslovak Math. J. 12(87) (1962), 294313.
16Stampacchia, G.. Equations elliptiques du second ordre à coefficients discontinus (Montréal: Les Presses de l'Université de Montréal, 1966).
17Stroock, D. W. and Varadhan, S. R. S.. Multidimensional diffusion processes. Grundlehren der math. Wiss. 233 (Berlin: Springer, 1979).


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed